MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGETING ARM TNS T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGETING ARM TNS T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-1001
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the drill holes in the t2 tibial targeting arm didn't align with the screw holes of the nail.This was discovered when assembling the nail on to the targeting device, prior to any patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since physical evaluation revealed slight play at the quick lock ring which is resulting in targeting inaccuracy.The device inspection revealed the following: the received targeting arm shows traces of a long and intense use identified by the general appearance of the surfaces and by the appearance of the white printings, which turned from white to fawn [an indication for a high number of sterilization cycles].Furthermore, scratches are visible at the metal surface inside the quick lock ring of the targeting arm [reception for the nail handle].It appears that due to certain sterilization cycles the attributes of connection itself and materials of the connection may change resulting in micro movements and therewith loosening of or within the connection by delaminating during long term use.For investigation in potential risk in causing damage to the nail with the drill during drilling, we performed a test [simulation of pre-operative check which is required according to instructions for use].Functional test revealed that the bayonet cap [the unit in the carbon] does indeed have slight play.The pre-operative test performed revealed targeting accuracy not being as intended.The drill could not be passed into the nail through the static drill holes at both [left/right] sides of the targeting arm.The targeting accuracy was affected or restricted by the slight play of quick lock ring.Nevertheless, both [targeting arm and sample nail handle] could be assembled as intended.Each instrument will inevitably suffer from intense and frequent use.Referring to the long period since manufacturing [manufactured 2016] the device has reached the end of its useful service-life and should be sorted out.Evaluation revealed that in this case the event is linked to normal wear and tear caused, among others, by a high number of sterilization cycles.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The brochure instructions for cleaning, sterilization, inspection and maintenance shows several examples of signs of damage and recommends removing of such products and points out ¿careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device¿.Finally, ifu points out that ¿before every operation, ensure that all devices to be used during the operation function correctly with each other¿.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
TARGETING ARM TNS T2 TIBIA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16064216
Report Number0009610622-2022-00606
Device Sequence Number20516552
Product Code LXH
UDI-Device Identifier04546540196521
UDI-Public04546540196521
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-1001
Device Catalogue Number18061001
Device Lot NumberKH161045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date03/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown